Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 38, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 30, 2002, 2:33 PM CST for Leon County, Texas. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2002, 2:33 PM CST (20:33 UTC)
- Expired
- Mar 30, 2002, 3:30 PM CST
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Leon County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 3:04 PM CST | Thunderstorm Wind | Centerville, TX | A storage building was blown over by high winds. |
| Mar 30, 3:30 PM CST | Thunderstorm Wind 50 E | Marquez, TX | Trees were blown down by high winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
556
WUUS54 KFWD 302033
SVRFTW
TXC289-302130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
231 PM CST SAT MAR 30 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEON COUNTY IN NORTHEAST TEXAS
* UNTIL 330 PM CST
* AT 231 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 27 MILES SOUTHWEST OF CENTERVILLE...MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUFFALO
DOPPLER RADAR DETECTED HAIL UP TO GOLFBALL SIZE WITH THIS SEVERE
THUNDERSTORM.
A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
LAT...LON 3137 9630 3101 9625 3113 9578 3147 9576
3162 9582What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 11:05 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Mar 30, 11:05 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1105 AM CST SAT MAR 30 2002 ...AVIATION DISCUSSION... DRY SLOT WORKING INTO WESTERN N TEXAS LATE THIS MORNING SO AIRPORTS WILL LIKELY SEE A LIMITED BREAK IN PCPN/THUNDER FOR A COUPLE OF HOURS. STILL...NEW DEVELOPMENT ALREADY OCCURRING IN THE SLOT AS ATMOSPHERE QUICKLY RECOVERS. BELIEVE BEST CHANCES FOR THUNDER WILL BE EARLY AFTN TO EARLY EVENING...SO WILL LIMIT TS TO THOSE PERIODS. STILL...EMBEDDED THUNDER COULD LINGER AFTER 02Z. WINDS WILL BECOME MORE NE AND THEN N THIS AFTERNOON AND EVENING AS SURFACE LOW BEGINS TO SWEEP THROUGH. 80 1010 AM PUBLIC DISCUSSION... VISIBLE SATELLITE IMAGERY INDICATES THAT CLEARING IS OCCURRING UNDERNEATH DRY SLOT ACROSS SOUTHWEST TEXAS...WITH SOME BREAKS IN THE LOW CLOUDS EVEN MAKING IT INTO THE SOUTHWEST PORTION OF THE CWA. CURRENT THINKING IS THAT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE DRY SLOT REGION AND MOVE ACROSS THE AREA LATER THIS AFTERNOON...SO WILL BASICALLY LEAVE CURRENT FORECAST WORDING UNCHANGED. OTHER THAN REMOVING THE SEVERE THUNDERSTORM WATCH AND TWEAKING WINDS AND TEMPS...NO MAJOR CHANGES ARE PLANNED. DD/65 .FWD...FLASH FLOOD WATCH TODAY FOR THE NORTHERN HALF OF NORTH TEXAS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:58 PM CST | Severe Thunderstorm Warning | FWD | Wise | 47 min |
| Mar 29, 11:05 PM CST | Severe Thunderstorm Warning | FWD | Eastland | 55 min |
| Mar 29, 11:17 PM CST | Severe Thunderstorm Warning | FWD | Jack | 28 min |
| Mar 29, 11:22 PM CST | Severe Thunderstorm Warning | FWD | Jack | 23 min |
| Mar 29, 11:45 PM CST | Severe Thunderstorm Warning | FWD | Wise | 25 min |
| Mar 29, 11:54 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 56 min |
| Mar 30, 12:05 AM CST | Severe Thunderstorm Warning | FWD | Erath | 55 min |
| Mar 30, 12:42 AM CST | Severe Thunderstorm Warning | FWD | Parker | 78 min |
| Mar 30, 1:02 AM CST | Severe Thunderstorm Warning | FWD | Denton | 43 min |
| Mar 30, 1:31 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 59 min |
| Mar 30, 2:02 AM CST | Severe Thunderstorm Warning | FWD | Mills | 58 min |
| Mar 30, 2:14 AM CST | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 46 min |
| Mar 30, 2:23 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 52 min |
| Mar 30, 2:34 AM CST | Severe Thunderstorm Warning | FWD | Dallas | 71 min |
| Mar 30, 2:42 AM CST | Flash Flood Warning | FWD | Dallas | 4 hr |
| Mar 30, 11:44 AM CST | Severe Thunderstorm Warning | FWD | Milam | 46 min |
| Mar 30, 12:04 PM CST | Severe Thunderstorm Warning | FWD | Falls | 56 min |
| Mar 30, 12:08 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 52 min |
| Mar 30, 1:04 PM CST | Severe Thunderstorm Warning | FWD | Hill | 41 min |
| Mar 30, 1:13 PM CST | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| Mar 30, 1:18 PM CST | Tornado Warning | FWD | Limestone | 42 min |
| Mar 30, 1:44 PM CST | Tornado Warning | FWD | Freestone | 31 min |
| Mar 30, 2:12 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 63 min |
| Mar 30, 2:19 PM CST | Severe Thunderstorm Warning | FWD | Freestone | 41 min |
| Mar 30, 2:24 PM CST | Severe Thunderstorm Warning | FWD | Comanche | 51 min |
| Mar 30, 3:12 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 63 min |
| Mar 30, 5:36 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 54 min |
| Mar 30, 5:53 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.